MAUDE Adverse Event Report: INSTRUMENTATION LABORATORY COMPANY ACL TOP 300 CTS; COAGULATION ANALYZER

INSTRUMENTATION LABORATORY COMPANY ACL TOP 300 CTS; COAGULATION ANALYZER
Model Number 2800-60
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Date of Event 05/22/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As part of the investigation, instrumentation laboratory (il) reviewed the online help documentation (operator's manual).Investigation confirmed that there are appropriate instructions and cautions regarding the activities: adjusting probe coordinates and cleaning of the cts foot.The cautions indicated that the procedure to adjusting probe coordinates should only be performed by individuals who have been properly trained.The instructions for cts foot cleaning include a piercing warning for the acl top cts foot.The manual has these two operations as independent operations and should not have been combined.The acl top 300 cts performed as intended with no malfunction and its labeling provides appropriate caution/warning to the user.Therefore, no remedial action is indicated.
 
Event or Problem Description
It was reported that a customer was performing reagent probe coordinate adjustment on the acl top 300 cts analyzer.The user noticed the cts foot was dirty and preceded to clean the cts foot.While attempting to clean the cts foot, the user's hand was cut.Customer was wearing gloves at time of incident.She went to emergency room per lab policy.

Brand Name
ACL TOP 300 CTS
Common Device Name
COAGULATION ANALYZER
Manufacturer (Section D)
INSTRUMENTATION LABORATORY COMPANY
180 hartwell road
bedford, ma
MDR Report Key10145652
Report Number1217183-2020-00002
Device Sequence Number14249252
Product Code GKP
UDI-Device Identifier08426950556916
UDI-Public08426950556916
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K160276
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number2800-60
Device Catalogue Number00000280060
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/22/2020
Initial Report FDA Received Date06/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age40 YR